I had a cryoablation for typical atrial flutter and RF ablation for a second atypical atrial flutter 2 weeks ago. I had an EKG today and it shows am back in atrial flutter. My doctor wants to use an antiarrhythmic drug Dofetilide (Tikostn) to get my heart back into rhythm. This requires a 3 day hospital stay to monitor the drug. He says this drug has a high success rate and that we won't know if the ablation worked for 3-6 months while the heart is still healing. Has anyone has success with this drug or been through a similar experience? This is causing great anxiety for me.
I don't see anything wrong with what the doctor says (not that, that makes any difference, I am not a doctor) but wonder if you might trying a "softer" arrhythmic drug, maybe Rythmol or Fecanide (sp?). Flecanide may also require a hospital implementation. Rythmol may not.
I understand healing takes some time, more than a couple of weeks...stay optimistic.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.